MAUDE Adverse Event Report: AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT

AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE) ENDOSTAT; POWERED LASER SURGICAL INSTRUMENT
Model Number 0010-0612
Medical Device Problem Codes Break (1069); Material Fragmentation (1261); Device Or Device Fragments Location Unknown (2590)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2017
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that at the completion of a diagnostic laparoscopy procedure, a piece of the fiber broke off into the patient and was never located to be removed.There was no patient issues" reported.
 
Additional Manufacturer Narrative
Product evaluation: failure analysis for fiber (b)(4): the fiber is broken and detached 9 feet and 7.5 inches from connector; the second piece consisting of distal tip was not returned; the outer cladding appears stretched and stressed at break location; the fiber was tested with hene laser fixture, aim beam is visible at the break location.Probable root cause: based on the device analysis, the probable root cause of the failure is: excessive bending.
 
Event or Problem Description
Fiber used for 432 joules.

Brand Name
ENDOSTAT
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
AMERICAN MEDICAL SYSTEMS, INC. (SAN JOSE)
3070 orchard drive
san jose CA 95134
MDR Report Key6823462
Report Number2937094-2017-00754
Device Sequence Number1324143
Product Code GEX
UDI-Device Identifier00878953000077
UDI-Public(01)00878953000077(11)170330(17)200330(10)0612714
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/30/2020
Device Model Number0010-0612
Device Catalogue Number0010-0612
Device Lot Number714
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/21/2017
Initial Date Received by Manufacturer 08/01/2017
Supplement Date Received by Manufacturer08/30/2017
Initial Report FDA Received Date08/28/2017
Supplement Report FDA Received Date08/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1